Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 21, 2016, 8:48 PM CST for 5 counties in Alabama. It took effect at Jan 23, 2016, 12:25 AM CST. It was in force for 69 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2016, 8:48 PM CST (02:48 UTC)
- In effect from
- Jan 23, 2016, 12:25 AM CST
- Expired
- Jan 25, 2016, 9:19 PM CST
- In force
- 69 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 121.94 ft at Jan 23, 2016, 4:00 AM CST.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
106
WGUS44 KBMX 220248
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
848 PM CST THU JAN 21 2016
...The National Weather Service in Birmingham has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam Affecting Greene...Hale...
Marengo...Pickens and Sumter Counties.
..Periods of locally heavy rainfall are expected to continue across
much of west-central Alabama tonight and into Friday. This runoff
will cause water rises on the Tombigbee River near Bevill Lock and
Dam over next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Friday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-221448-
/O.NEW.KBMX.FL.W.0003.160123T0625Z-160126T0319Z/
/AVLA1.1.ER.160123T0625Z.160124T0600Z.160125T1519Z.NO/
848 PM CST THU JAN 21 2016
The National Weather Service in Birmingham has issued a
* Flood Warning for
The Tombigbee River At Bevill Lock and Dam.
* from late Friday night to Monday evening...or until the Warning is
cancelled.
* At 7:00 PM Thursday The stage Was 110.4 feet.
* Flood Stage is 122 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by early Saturday morning and
continue to rise to near 125.3 feet by early Sunday morning. The
river will fall below Flood Stage by late Monday morning.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$3 follow-up statements
611
WGUS84 KBMX 221432
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
832 AM CST FRI JAN 22 2016
...The Flood Warning continues for the Tombigbee River At Bevill Lock
and Dam...affecting Greene...Hale...Marengo...Pickens...and Sumter Counties.
Rainfall late Thursday into Friday is causing rises along the Tombigbee River.
The latest forecast takes levels just above minor flood stage shortly after
midnight...cresting early Saturday morning before falling through the remainder
of the day.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-230232-
/O.EXT.KBMX.FL.W.0003.160123T0512Z-160124T0629Z/
/AVLA1.1.ER.160123T0512Z.160123T1200Z.160123T1829Z.NO/
832 AM CST FRI JAN 22 2016
The FLood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from this evening to late Saturday night...or until the Warning is
cancelled.
* At 7:00 AM Friday the stage Was 116.8 feet.
* Flood Stage is 122.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above flood Stage by tonight and continue to rise
to near 122.4 feet by tomorrow morning. The river will fall below
flood Stage by tomorrow early afternoon.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$254
WGUS84 KBMX 230316
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
916 PM CST FRI JAN 22 2016
...The flood warning continues for the Tombigbee River At Bevill Lock
and Dam...
.Heavy rainfall Thursday and Friday over the Tombigbee basin is causing
rises along the Tombigbee River. A flood warning remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Saturday morning...or sooner if
conditions warrant.
&&
ALC063-065-091-107-119-231516-
/O.EXT.KBMX.FL.W.0003.160123T1200Z-160124T0000Z/
/AVLA1.1.ER.160123T1200Z.160123T1200Z.160123T1200Z.NO/
916 PM CST FRI JAN 22 2016
The FLood Warning continues for
The Tombigbee River At Bevill Lock and Dam.
* from Saturday morning to Saturday evening...or until the Warning is
cancelled.
* At 8:00 PM Friday The stage Was 121.3 feet.
* Flood Stage is 122.0 feet.
* Forecast...The river is expected to rise to near Flood Stage
tomorrow morning .
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$260
WGUS84 KBMX 231446
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CST SAT JAN 23 2016
...The flood warning is cancelled for the Tombigbee River at Bevill
Lock and Dam...
Water levels along the Tombigbee River at Bevil Lock and Dam are just below
minor flood stage as of early Saturday morning...and are projected to continue
falling. Thus...the flood warning is cancelled...and this will be the last
statement issued for this event.
&&
ALC063-065-091-107-119-231516-
/O.CAN.KBMX.FL.W.0003.000000T0000Z-160124T0000Z/
/AVLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 AM CST SAT JAN 23 2016
The Flood Warning is cancelled for
The Tombigbee River At Bevill Lock and Dam.
* At 7:00 AM Saturday the stage was 121.5 feet.
* Flood Stage is 122.0 feet.
* Forecast...The river crested below Flood Stage at 121.9 feet and is
expected to continue falling.
* Impact...At 122.0 feet...Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 21, 5:51 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Jan 21, 5:51 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 551 PM CST THU JAN 21 2016 .UPDATE... FOR 00Z AVIATION. && .SYNOPSIS... A STRONG STORM SYSTEM WILL AFFECT AREAS FROM EAST TEXAS NORTHEASTWARD INTO NEW ENGLAND THROUGH THE WEEKEND. SEVERE THUNDERSTORMS ARE POSSIBLE FROM SOUTHEAST TEXAS ALONG THE GULF COASTAL REGION INTO GEORGIA AND FLORIDA BY FRIDAY...AND TORNADOES CAN NOT BE RULED OUT. HEAVY RAINFALL OF 2 INCHES WILL FALL FROM TEXAS TO THE MID ATLANTIC. LAST BUT NOT LEAST...HEAVY SNOW WILL DEVELOP AS THIS SYSTEM MIGRATES NORTHEASTWARD. MEASURABLE SNOW IS POSSIBLE ACROSS PARTS THE DEEP AND MID SOUTH...WHILE BLIZZARD WATCHES ARE UP FOR THE EAST COAST. THE NEXT FRONT AFFECTS THE SOUTHEAST BY TUESDAY BUT AT THIS TIME...IT LOOKS LIKE ALL RAIN. && .DISCUSSION... VERY TRICKY AND POTENTIALLY IMPACTFUL WEATHER EXPECTED ACROSS CENTRAL ALABAMA BEGINNING TONIGHT AND LASTING THROUGH EARLY SATURDAY. IT APPEARS THERE WILL BE 3 DISTINCT THREATS WITH THE STRONG STORM SYSTEM...SEVERE THUNDERSTORMS...HEAVY RAINFALL...AND WINTER WEATHER. PLEASE SEE THE DISCUSSION BELOW ABOUT THE HEAVY RAINFALL POTENTIAL AND ITS ASSOCIATED IMPACTS. WE WILL START WITH THE SEVERE WEATHER THREAT FOR PARTS OF CENTRAL ALABAMA. THE AIRMASS ACROSS MUCH OF CENTRAL ALABAMA DOES NOT FEEL CONDUCIVE TO SEVERE WEATHER...BUT THERE IS A VERY LARGE GRADIENT IN CONDITIONS NORTH TO SOUTH. ALSO...A DYNAMIC LOW PRESSURE AREA WILL DEVELOP AND DEEPEN AS MOVES OVER CENTRAL ALABAMA INTO FRIDAY. HAIL STORMS HAVE BEEN DEVELOPING WEST OF THE AREA SINCE THIS MORNING...BUT THE ATMOSPHERE IS MUCH MORE UNSTABLE SOUTHWEST. THERE HAS BEEN ENOUGH FORCING FOR THE ELEVATED SEVERE STORMS AND THINK OUR THAT MENTION SHOULD EXPAND A TAD. SOME MODIFICATIONS NEED TO OCCUR HERE BEFORE THIS ACTIVITY BECOMES STRONG TO SEVERE. ONE OF THE MAJOR CONCERNS WAS IF THE WARM FRONT COULD PUSH NORTHWARD INTO CENTRAL ALABAMA WITH THE COOL STABLE CONDITIONS ALREADY HERE. AS THE LOW DEEPENS...IT WILL ENHANCE THE EASTERLY FLOW AND KEEP THE STABLE CONDITIONS LOCKED IN PARTS OF CENTRAL ALABAMA. THIS WILL LIMIT THE COVERAGE THREAT AREA BUT NOT ELIMINATE IT. WILL MAINTAIN A THREAT OF SEVERE THUNDERSTORMS AND ADJUST THE AREA TO INCLUDE LOCATIONS SOUTH OF A LINE FROM EUTAW TO MONTGOMERY TO TROY. DIME TO QUARTER SIZE HAIL WILL BE THE PRIMARY THREAT...BUT DAMAGING WINDS AND A FEW TORNADOES ARE CERTAINLY POSSIBLE ESPECIALLY IF THE ACTIVITY CAN BECOME NEAR SURFACE BASED.THE MAIN THREAT TIMING WILL BE FROM AROUND 8 PM UNTIL 4 AM. LAST BUT NOT THE LEAST WILL BE THE WINTRY POTENTIAL. THE SAME GENERAL SCENARIO REMAINS THIS AFTERNOON AS FAR AS THE FORECAST GOES. THE MAIN CHANGE WILL BE A SLIGHT SLOW DOWN OF THE TIMING. THE COMPLICATING FACTORS REMAIN SUCH AS THE DRY SLOT...TROWAL...LOW LEVEL THICKNESSES...AVAILABLE MOISTURE AND SURFACE TEMPERATURES. IT APPEARS THAT THE MAIN DEFORMATION ZONE EFFECTS AREAS NORTH OF US...BUT AS THE ENTIRE SYSTEM OCCLUDES AND THE SURFACE LOW TRANSITIONS TO A COASTAL LOW...SOME FORM OF THIS LIFTING MECHANISM WILL CROSS CENTRAL ALABAMA. THE GLOBAL AND HI RES MODELS ARE NOT IN OVERALL AGREEMENT...WHICH IS OF NO BIG SURPRISE. MEASURABLE SNOW ACCUMULATIONS WILL BE POSSIBLE GENERALLY ALONG AND NORTH OF A LINE FROM CARROLLTON ...TO CALERA...TO HEFLIN. DUE TO THE SHOWERY NATURE THAT IS EXPECTED OF THE SNOWFALL AND SMALL BANDING FEATURES THAT MAY DEVELOP...ACCUMULATIONS WILL NOT BE UNIFORM FOR EVERYONE. WILL GO AHEAD AN ISSUE AN ADVISORY FOR THIS POTENTIAL ACCUMULATING SNOWFALL FROM NOON BEGINNING WEST FRIDAY UNTIL SATURDAY AT 6 AM EAST. SOME LOCATIONS MAY RECEIVE OVER ONE INCH WHILE OTHERS MAY NOT MEASURE AT ALL. THE ADVISORY AREA DEPICTS THE LOCATIONS THAT HAVE THE BEST POTENTIAL FOR MEASURABLE SNOWFALL. TEMPERATURES WILL FALL BELOW FREEZING AFTER SUNSET FRIDAY EVENING WITH THE POSSIBILITY OF SLICK TRAVEL FOR SOME AREAS THROUGH SATURDAY MORNING BETWEEN 10 AM AND NOON. AT THIS TIME...IT APPEARS THAT ELEVATED AND EXPOSED SURFACES WILL BE THE MOST IMPACTED IN THE ADVISORY AREA. 75 SUNDAY THROUGH WEDNESDAY SHORTWAVE RIDGING WILL BE IN PLACE SUNDAY AND SUNDAY NIGHT WITH MAINLY CLEAR SKIES. HIGH TEMPERATURES WILL MODERATE ON SUNDAY FROM WHERE THEY WERE ON SATURDAY BUT WILL STILL BE COOL WITH NORTHERLY LOW-LEVEL FLOW. WINDS BEGIN TO TURN SOUTHERLY ON SUNDAY NIGHT WITH LOWS RIGHT AROUND FREEZING. A SHORTWAVE TROUGH WILL MOVE FROM THE PLAINS TO THE OHIO VALLEY AND AN ASSOCIATED COLD FRONT WILL MOVE SOUTHEASTWARD ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. THERE SHOULD BE JUST ENOUGH MOISTURE TO GENERATE A FEW SHOWERS ALONG THE FRONT. STILL SOME UNCERTAINTY OVER HOW FAR SOUTH THE PRECIPITATION WILL PUSH TUESDAY NIGHT INTO WEDNESDAY AND REGARDING ANY POTENTIAL SURFACE WAVE DEVELOPING OVER THE GULF. ECMWF KEEPS THE PRECIPITATION SOUTH OF THE AREA WHILE THE GFS/CANADIAN ARE FURTHER NORTH. STILL SOME SPREAD SEEN IN THE ENSEMBLES AS WELL. WILL HAVE TO KEEP AN EYE ON THIS WITH COLDER AIR LURKING NEAR THE NORTHERN EDGE OF THE PRECIPITATION BUT AT THIS TIME NOT FORECASTING ANY WINTRY PRECIPITATION. 32/DAVIS && .AVIATION... 00Z TAF DISCUSSION. A WARM FRONT WAS LOCATED FROM JUST NORTH OF A LINE FROM DEMOPOLIS (KDYA) TO ALEXANDER CITY (KALX). A DEEPENING SFC LOW OVER SOUTHWEST MISSISSIPPI WILL TRACK NORTHEAST OVERNIGHT AND INTO WEST CENTRAL ALABAMA BY 05Z. WIDESPREAD LIGHT TO MODERATE SHWRS WILL CONTINUE OVER CENTRAL ALABAMA THRU 05Z DUE TO STRONG WARM AIR ADVECTION ALOFT. CIGS WILL REMAIN BELOW 1000 FEET AGL THRU THE TAF PERIOD. AS THE SFC LOW APPROACHES WEST ALABAMA BY 05Z... TSTMS WILL INCREASE IN COVERAGE WEST OF I-65. TSTMS WILL AFFECT ALL TAF SITES AT SOME POINT BETWEEN 05Z AND 12Z...WITH VSBYS AOB 1 MILE DUE TO HEAVY RAINFALL. SFC WINDS WILL VEER OVERNIGHT AS THE SURFACE LOW PULLS NORTHEAST INTO NORTH ALABAMA BY 12Z FRIDAY. WIND GUSTS COULD REACH 20 KTS AT TIMES. THE BULK OF THE HEAVIER RAIN WILL SHIFT INTO EAST ALABAMA BY 12Z AND OUT OF EAST ALABAMA BY 15Z. STRONG COLD AIR ADVECTION ON THE BACK SIDE OF THE EXITING LOW WILL KEEP LOW CLOUDS AND SCT SHWRS ACROSS CENTRAL ALABAMA THRU THE DAY FRIDAY. THERE MAY BE A TRANSITION TO LIGHT SNOW AT KTCL AND KBHM AFTER 21Z. 58/ROSE && .FIRE WEATHER... RAIN CHANCES WILL BE FAIRLY HIGH AS A STRONG STORM SYSTEM MOVES OVER CENTRAL ALABAMA THROUGH SATURDAY. A CHANCE OF SNOW WILL EXIST ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING...THEN COOL AND DRY CONDITIONS RETURN FOR THE REST OF THE WEEKEND. THE ACTIVE PATTERN CONTINUES AS RAIN CHANCES RETURN BY MONDAY EVENING AS THE PARADE OF FRONTS CONTINUE. WINDY CONDITIONS CAN BE ANTICIPATED FRIDAY AND SATURDAY BEHIND THE STRONG STORM SYSTEM. 75 && .HYDROLOGY... LOCALLY HEAVY RAINFALL IS FORECAST TO OVERSPREAD THE AREA OVERNIGHT...AND BY FRIDAY MORNING SHOULD AVERAGE FROM ONE TO TWO INCHES...WITH SOME LOCALIZED AMOUNTS TO AROUND 2.5 INCHES ESPECIALLY IN OUR NORTHWESTERN COUNTIES. THE LATEST STREAM FLOW DATA FROM THE USGS INDICATES THAT MOST RIVERS AND STREAMS IN THE NORTHWEST PART OF THE AREA REMAIN AT NEAR TO BELOW NORMAL LEVELS FOR THIS TIME OF YEAR...WHILE THOSE IN SOUTHEASTERN SECTIONS ARE GENERALLY NEAR NORMAL. ADDITIONALLY...FLASH FLOOD GUIDANCE VALUES ARE FAIRLY HIGH...WITH ONE HOUR GUIDANCE GENERALLY AVERAGING FROM 2 TO 2.5 INCHES...AND SIX HOURLY GUIDANCE AVERAGING FROM 3 TO 4 INCHES. WITH THE FORECAST RAINFALL SPREAD OUT THROUGH A TWELVE TO EIGHTEEN HOUR WINDOW DON'T EXPECT SIGNIFICANT FLASH FLOODING PROBLEMS...WITH MAINLY SOME NUISANCE TYPE PROBLEMS POSSIBLE IN LOCALIZED AREAS WHERE TRAINING OF HEAVIER RAINFALL OCCURS. IN REGARDS TO RIVER FLOODING CONCERNS...LOOK FOR MAINLY MODERATE RISES ON AREA RIVERS WITH MOST LOCATIONS REMAINING WELL WITHIN THEIR BANKS. HOWEVER...PER SERFC FORECASTS AND THE LATEST ENSEMBLE STREAMFLOW FORECASTS...A COUPLE OF OUR LOCATIONS (I.E., BEVILL LOCK AND DAM, SELDEN LOCK AND DAM) COULD APPROACH FLOOD STAGE BY EARLY NEXT WEEK WHILE PORTIONS OF THE LOWER TALLAPOOSA AND CAHABA BASINS (MOST LIKELY MARION JUNCTION AND THE TALLAPOOSA WATER PLANT) COULD REACH OR EXCEED THEIR CAUTION STAGES. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 48 29 37 24 / 100 100 80 10 0 ANNISTON 46 50 28 37 24 / 100 100 60 10 0 BIRMINGHAM 50 51 28 37 25 / 100 90 80 10 0 TUSCALOOSA 53 46 30 38 25 / 100 90 40 10 0 CALERA 51 52 28 38 25 / 100 90 60 10 0 AUBURN 48 53 29 39 27 / 100 90 30 10 0 MONTGOMERY 54 57 31 41 27 / 100 70 20 10 0 TROY 54 57 30 40 27 / 100 60 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM NOON FRIDAY TO 6 AM CST SATURDAY FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLAY... CLEBURNE...ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION... PICKENS...SHELBY...ST. CLAIR...TALLADEGA...TUSCALOOSA...WALKER... WINSTON. &&
Hazardous weather outlook, Jan 21, 4:29 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 429 PM CST THU JAN 21 2016 ALZ011>015-017>050-230130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 429 PM CST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THERE IS A THREAT OF DAMAGING STRAIGHT LINE WINDS...HAIL...AND A FEW TORNADOES ACROSS SOUTHWEST SECTIONS OF CENTRAL ALABAMA TONIGHT. THESE THREATS WILL BE POSSIBLE BEGINNING THIS EVENING AROUND 8PM AND CONTINUING THROUGH 4AM EARLY FRIDAY MORNING...NEAR AND SOUTH OF A LINE FROM EUTAW TO MONTGOMERY TO TROY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM SYSTEM WILL MOVE ACROSS CENTRAL ALABAMA FRIDAY AND BRING WITH IT A CHANCE OF SNOW. RAIN WILL BECOME MIXED WITH SNOW AND THEN CHANGE OVER TO ALL SNOW FRIDAY AFTERNOON INTO FRIDAY NIGHT. AT THIS TIME...THERE IS A CHANCE OF SNOW ACCUMULATIONS ACROSS THE NORTHERN PART OF THE AREA...WITH GENERALLY ONE QUARTER INCH UP TO 2 INCHES POSSIBLE. RIGHT NOW THE HIGHEST TOTALS MAY OCCUR ALONG AND NORTH OF A LINE FROM DETROIT TO HAYDEN TO CENTRE. THIS SAME LOW PRESSURE SYSTEM WILL PRODUCE STRONG AND GUSTY WINDS...MOSTLY BEHIND THE LOW. THEREFORE...SUSTAINED WINDS OF 10 TO 20 MPH FRIDAY AND SATURDAY ARE POSSIBLE...WITH WIND GUSTS AROUND 30 MPH EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY TONIGHT AND FRIDAY.
In the hours before
Special weather statement, Jan 21, 7:40 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
740 PM CST THU JAN 21 2016
ALZ030-220230-
SUMTER AL-
740 PM CST THU JAN 21 2016
...SIGNIFICANT WEATHER ADVISORY FOR SUMTER COUNTY UNTIL 830 PM CST...
AT 739 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TOOMSUBA...OR NEAR LAUDERDALE...MOVING NORTHEAST AT 45 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIVINGSTON...YORK...CUBA...EPES...COATOPA...KINTERBISH...BLUFFPORT...
THE UNIVERSITY OF WEST ALABAMA...DUG HILL...BOYD...PAYNEVILLE...
LILITA...WARD...BELMONT...DEMOPOLIS LOCK AND DAM...OLD MALLARD
AIRPORT...MCDOWELL...BELLAMY...I 20 WELCOME CENTER AT CUBA AND
WHITFIELD.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 1 AND 23.
LAT...LON 3262 8838 3278 8810 3279 8808 3278 8807
3277 8811 3272 8808 3269 8812 3269 8804
3263 8808 3259 8806 3263 8793 3261 8784
3260 8790 3252 8784 3252 8791 3242 8804
3238 8804 3231 8793 3231 8842
TIME...MOT...LOC 0139Z 236DEG 37KT 3244 8849The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 7:40 PM CST | Special Weather Statement | BMX | Sumter | 50 min |
| Jan 22, 12:27 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 2 more | 78 min |
| Jan 22, 12:29 AM CST | Special Weather Statement | BMX | Barbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more | 76 min |
| Jan 22, 4:50 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 35 hr |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.